Symptomatic Sick Sinus Syndrome due to Guanethidine: Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

SUMMARY A patient is described who developed symptomatic sinus bradycardia as low as 20 beats per minute and sinus arrest of up to 4.4 seconds while receiving guanethidine, 75 mg daily. Tbe bradycardia resolved following discontinuation of the drug and reappeared upon challenge with it Intrinsic disease of the sinoatrial and atrioventricular nodes was evidenced 3 weeks following discontinuation of tbe guanetbidine by a borderline abnormally prolonged sinus node recovery time of 1500 msec and a PR interval of 0.28 seconds. Although sinus bradycardia is a known and not infrequent side effect of guanethidine, sucb an extreme form as seen in our patient appears to be quite rare, and may be related to the-pre-existing disease of tbe conduction system.

Related Topics

    loading  Loading Related Articles